These aren't the nice, Hulk Smash type of steroids but the other kind, the kind that make you ravenously hungry and eat away at your bone and muscle tissue (and apparently give you strokes. Thanks for that, steroids). It's all a part of suppressing my immune system so it will stop it's suicidal attempts on my life and limbs, but there are some rather unpleasant side effects.
The medical terms (seriously) are Moon Face and Buffalo Hump. And I have them. Both. A double whammy. FML.
My face has swelled and rounded, as has my neck. Wait, what am I talking about. What neck? My neck has disappeared. I have no neck. I've got a couple of chins now, but no sign of my neck making a comeback until I'm off the roids. I'm having a rough time with this because A: I miss my neck and B: I think I used to have bones in my face, but I'm not sure. I haven't seen them in awhile now. I miss having bones in my face.
I've been trying to lose weight ( as all women do ) but it's rough when these drugs make me so ravenously hungry that I find myself having to sit on my hands to prevent myself from eating something, anything.
Even more discouraging is that I have been losing weight, but because of the swelling and steroids while bits of my body are getting smaller, the most visible bits like my face, neck and hunchback (thanks again, steroids) are getting bigger and rounder and I just want to say feck it, what does it matter at this point anyway and order in a pizza. With ice cream.
So despite how hard I have been trying over the last few months, I'm still starting to look like this:
I used to be super fit and looked like this:
Also, I had great hair. Then, I went ahead and had kids (two at once, very efficient) and came out of the experience looking like this:
A bit bigger but hey, I just had two kids and at least you could still see bones in my face! (seriously. I miss having bones in my face). And now? Enter an autoimmune disease with steroids and epic swelling (fine, and a bit less exercise than I should. Fine, a bit more carbs than necessary...) and I come out looking like freaking Jabba.
Okay. Not the best picture, but I was changing my clothes in the car on the A40 to go for a walk with the family after work (that's healthy, right?!) and the meds have also not been kind to my skin. Seriously. FML.
Well, the bright side is that the roids are coming down, slowly but surely, as my other meds go up. Those ones cause hair loss, but I'd take a wig over moon face right now, I think. Or one of those funky headscarves.
I could totally rock a headscarf. Or a wig.